MAUDE Adverse Event Report: STRYKER SPINE-US ES2 LE NITINIOL KWIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US ES2 LE NITINIOL KWIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48280232
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during tlif surgery, a short blade screw was inserted via k-wire without any problems.However, it was found by post operative radiograph that a part of the k-wire was being left in s1.The fragment of k-wire was not retrieved.No adverse consequences to the patient is reported.
 
Additional Manufacturer Narrative
Method: nc/capa history review, labelling review, risk assessment.Result: the reported event was confirmed via email correspondence with the sales rep.The product was discarded and lot# not provided.It was reported that the awl was not used to prepare the pedicle.The k-wire guide tube was not used to insert the k-wire.The k-wire was inserted via j-probe outer tube the k-wire was properly held in position while removing the outer shaft of the needle.The k-wire was properly held in position while removing the dilator.It is unknown is a tip of the k-wire pinched during the insertion of an awl.The device surgical technique recommends that the awl is used to create a pilot hole prior to tapping.Conclusion: the most likely root cause of the reported event it is non-use of awl to prepare the pedicle.
 
Event or Problem Description

Brand Name
ES2 LE NITINIOL KWIRE BLUNT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7908547
Report Number0009617544-2018-00232
Device Sequence Number1449678
Product Code LXH
UDI-Device Identifier07613327096200
UDI-Public07613327096200
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48280232
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer10/27/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1